Economics at your fingertips  

On a multivariate renewal-reward process involving time delays and discounting: applications to IBNR processes and infinite server queues

Landy Rabehasaina () and Jae-Kyung Woo ()
Additional contact information
Landy Rabehasaina: University Bourgogne Franche Comté
Jae-Kyung Woo: University of New South Wales

Queueing Systems: Theory and Applications, 2018, vol. 90, issue 3, No 5, 307-350

Abstract: Abstract This paper considers a particular renewal-reward process with multivariate discounted rewards (inputs) where the arrival epochs are adjusted by adding some random delays. Then, this accumulated reward can be regarded as multivariate discounted Incurred But Not Reported claims in actuarial science and some important quantities studied in queueing theory such as the number of customers in $$G/G/\infty $$ G / G / ∞ queues with correlated batch arrivals. We study the long-term behaviour of this process as well as its moments. Asymptotic expressions and bounds for quantities of interest, and also convergence for the distribution of this process after renormalization, are studied, when interarrival times and time delays are light tailed. Next, assuming exponentially distributed delays, we derive some explicit and numerically feasible expressions for the limiting joint moments. In such a case, for an infinite server queue with a renewal arrival process, we obtain limiting results on the expectation of the workload, and the covariance of queue size and workload. Finally, some queueing theoretic applications are provided.

Keywords: Renewal-reward process; Multivariate discounted rewards; Incurred But Not Reported (IBNR) claims; Infinite server queues; Workload; Convergence in distribution; Primary 60G50; 60K30; 62P05; 60K25 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

Access Statistics for this article

Queueing Systems: Theory and Applications is currently edited by Sergey Foss

More articles in Queueing Systems: Theory and Applications from Springer
Bibliographic data for series maintained by Sonal Shukla ().

Page updated 2019-04-09
Handle: RePEc:spr:queues:v:90:y:2018:i:3:d:10.1007_s11134-018-9583-0